Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 61, NWS Blacksburg, VA

April 12, 2011Alleghany County, Surry County, Wilkes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 12, 2011, 4:18 AM EDT for Alleghany County, Surry County, Wilkes County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2011, 4:18 AM EDT (08:18 UTC)
Expired
Apr 12, 2011, 4:45 AM EDT
In force
27 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Alleghany County, NC, Surry County, NC, Wilkes County, NC

The radar

The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
682 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1647 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WUUS51 KRNK 120818
SVRRNK
NCC005-171-193-120845-
/O.NEW.KRNK.SV.W.0061.110412T0818Z-110412T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 AM EDT TUE APR 12 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
  WESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
  WILKES COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 445 AM EDT.

* AT 416 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WILKESBORO RESERVOIR...OR
  NEAR BOOMER...AND MOVING NORTHEAST AT 80 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUCK...
  MULBERRY...
  DOCKERY...
  TRAPHILL...
  LOW GAP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3611 8148 3657 8103 3656 8086 3656 8057
      3655 8050 3602 8123 3602 8127 3600 8131
TIME...MOT...LOC 0818Z 221DEG 70KT 3613 8127

$$

16
1 follow-up statement
994 
WWUS51 KRNK 120836
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 AM EDT TUE APR 12 2011

NCC005-171-193-120845-
/O.CON.KRNK.SV.W.0061.000000T0000Z-110412T0845Z/
ALLEGHANY NC-SURRY NC-WILKES NC-
436 AM EDT TUE APR 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EDT
FOR NORTHEASTERN WILKES...NORTHWESTERN SURRY AND EASTERN ALLEGHANY
COUNTIES...

AT 433 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR TRAPHILL...MOVING
NORTHEAST AT 80 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROARING GAP...
  MOUNTAIN PARK...
  LOW GAP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3631 8125 3657 8103 3656 8100 3656 8057
      3655 8050 3620 8102
TIME...MOT...LOC 0836Z 221DEG 70KT 3638 8096

$$

NF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 1:54 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 12, 1:54 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
154 AM EDT TUE APR 12 2011

.SYNOPSIS...
A COLD FRONT ARRIVES TONIGHT...THEN SLOWS TUESDAY AS LOW PRESSURE
DEVELOPS ALONG IT. HIGH PRESSURE BUILDS INTO THE AREA BEHIND THIS
LOW. THE NEXT STORM SYSTEM AFFECTS OUR REGION BY THE WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
CONVECTIVE BANDS REMAIN TO THE WEST THIS EVENING AND HAVE SLOWED
UP/PARALLELING DUE TO THE LAGGING UPPER LOW ACROSS THE MIDWEST.
APPEARS BIGGEST THREAT FOR ORGANIZED THUNDER AND POTENTIAL SEVERE
OVERNIGHT WILL COME FROM THE SW AS THE LINE FEATURE ACROSS TN
EVOLVES TO THE NE. HOWEVER LOW LEVEL RH HAS REALLY MIXED OUT
ACROSS THE WEST THIS EVENING AS EVIDENCED BY 40 DEWPOINTS PER MSAS
AND A VERY DRY SFC-8H LAYER OFF THE EVENING RNK RAOB. LATEST RUC
AND LOCAL WRF CONTINUE TO BE QUITE SLOW IN BRINGING DEEPER
CONVECTION INTO THE SW UNTIL AROUND MIDNIGHT BUT SHOW WEAKENING
THEREAFTER GIVEN LESS STABILITY PER LOSS OF HEATING/DRY AIR.
THEREFORE HAVE SLOWED UP POPS OVER THE WEST EARLY ON AND THEN HAVE
THINGS INCREASING AROUND MIDNIGHT BEFORE JUMPING INTO THE EASTERN
ZONES DURING THE PRE-DAWN HOURS. GOOD VEERING PROFILE WITH DEEP SW
FLOW ALOFT ALSO SUPPORTS SOME BANDS OF HEAVIER RAINFALL BUT STILL
NOT CONFIDENT ENOUGH FOR ANY FLOOD WATCHES AT THIS POINT. GIVEN
THE SLOWNESS OF THE FRONT/CONVECTION...APPEARS EASTERN SPOTS MAY
STAY QUITE MILD SO UPPED LOWS TO 60 OR BETTER FROM THE BLUE RIDGE
EAST WHILE KEEPING 50S IN THE WEST.

PREVIOUS DISCUSSION BELOW...

DEEP CONVECTION HAS BEEN CONFINED ACROSS SRN INDIANA SOUTH INTO WRN
TN THIS AFTN. A NARROW LINE OF SHRA/TSRA DEVELOPED AND SPED EWD OUT
OF AHEAD OF THE MAIN LINE IN ASSOCIATION WITH SFC TROUGH...ALTHOUGH
RADAR TRENDS HAVE SHOWN WEAKENING IN THE PAST HOUR. TORNADO WATCH IS
IN EFFECT JUST TO OUR WEST UNTIL 7 PM THIS EVENING.

FORECAST WISE...MAIN CONCERN IS TIMING OF SHRA/TSRA AS IT HEADS EWD
TOWARD OUR AREA THIS EVENING...SVR THREAT AND FLOOD THREAT.

MODELS SOMEWHAT SIMILAR IN BRING BULK OF PRECIP IN LATE THIS
EVENING BUT LOCAL WRF/HRRR SHOWING SOME POTENTIAL FOR SCATTERED
CELLS DEVELOPING EARLIER INTO MODERATELY UNSTABLE AIR. LOW LVL
LAPSE RATES ARE STEEP ACROSS WV WITH BETTER MID LVL LAPSE RATES IN
THE PIEDMONT WHERE LOWER CLOUDS FINALLY ERODED ALLOWING TEMPS TO
REBOUND INTO THE UPPER 70S TO LOWER 80S.

BASED ON RADAR TRENDS...WILL SPEED UP TIMING OF POPS ABOUT 1-2 HOURS
FROM PREVIOUS FORECAST. SHOULD SEE THUNDERSTORMS MAKING IT TOWARD SE
WV/FAR SW VA AROUND DUSK...SPREADING EAST TO THE BLUE RIDGE BEFORE
MIDNIGHT. QUESTION WILL BE INSTABILITY. STRONG LOW LVL JET PUSHES
OUT AHEAD OF THE MAIN LINE AND THIS WILL BE MAIN CONCERN ESPECIALLY
IN THE MTNS FROM NC TO WV...ALONG/WEST OF THE BLUE RIDGE THIS
EVENING. THINK THE SYSTEM WEAKENS SOMEWHAT OVERNIGHT AS BEST
LIFT/DYNAMICS SHIFTS NORTH INTO THE MID ATLANTIC...BUT CANNOT RULE
OUT GUSTY TSRA EAST. SYSTEM SLOWS DOWN OVERNIGHT AS SFC LOW FORMS
ALONG FRONT AND UPPER LOW CLOSES OFF ACROSS THE CENTRAL APPS. THIS
WILL KEEP HIGHEST POPS ACROSS THE WEST AND NORTH OVERNIGHT...WITH
DRIER POCKET WORKING IN LATE ACROSS THE SOUTH.

AS FOR THE FLASH FLOOD OR FLOOD THREAT...THE 1 AND 3 HOUR FLASH
FLOOD GUIDANCE ACROSS THE MTNS IS IN THE 1.5 TO 1.8 RANGE. SOME
HEAVIER BANDS OF CONVECTION COULD BRING DOWN A 1 TO 1.5 INCH
HOURLY RAINFALL RATE...BUT SPEED OF SYSTEM SHOULD SUPPRESS ANY
WIDESPREAD FLOOD THREAT. HOWEVER WILL MONITOR HOW THIS SYSTEM
DEVELOPS THIS EVENING. AREA OF CONCERN WOULD BE SE WV AND
BLUESTONE RIVER SINCE THEY HAD FLOODING SATURDAY NIGHT.

THE UPPER SYSTEM WILL BE PARKED ACROSS THE CWA TUESDAY MORNING
SLOWLY EDGING EWD THRU LATE IN THE AFTN. WITH PLENTY OF MOISTURE
LINGERING UNDERNEATH THIS SYSTEM...AND STEEPER LAPSE RATES...COLDER
AIR ALOFT...WILL HAVE SHOWERY WX ACROSS THE CWA WITH BEST THREAT
JUST UNDER AND NORTH AND EAST OF THE LOW TRACK...SO FROM THE NRV AND
SE WV NORTHEAST TO LYH WILL SEE BETTER THREAT OF SHOWERS TUESDAY
THAN NC FOOTHILLS...PIEDMONT. WITH THE STEEP LAPSE RATES...ANY PEAK
OF SUN MAY ALLOW FOR ISOLATED THUNDER AND SMALL HAIL CWA WIDE.

TEMPERATURES TONIGHT WILL BE MILDER WITH FASTER ARRIVAL OF
CLOUDS/PRECIP. FOLLOWED CLOSER TO THE MAV MOS FOR HOURLY TEMPS
TUESDAY WITH HIGHS OCCURRING LATE MORNING IN THE WEST THEN FALLING IN
THE AFTN. SHOULD BE CLOSE TO 70 IN THE FAR SOUTHEAST WITH 50S IN THE
MTNS.

MODELS SHOWING SFC GRADIENT BEHIND THIS FRONT TUESDAY BUT THINK IN
THE LOWER CLOUDS THAT GUSTS TO 30 MPH OR MORE WILL BE CONFINED TO
THE RIDGE TOPS.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
UPPER LOW WILL BE SLOW TO MOVE OUT OF THE MIDDLE
ATLANTIC...LEADING TO CLOUDS HANGING AROUND TUESDAY NIGHT INTO
WEDNESDAY. THERE MAY BE SOME SHOWERS LEFT OVER EARLY TUESDAY
NIGHT...WHICH POPPED UP TUESDAY AFTERNOON IN THE MTNS THANKS TO
THE INSTABILITY CREATED BY THE COLD POOL ALOFT NEARBY. WEAK HIGH
PRESSURE WILL THEN SETTLE OVER THE REGION WITH A SLOW WARMING
TREND TO FOLLOW. A CHILLY WEDNESDAY NIGHT IS EXPECTED WITH HIGH
PRESSURE OVERHEAD. WITH A HIGHER INVERSION AND BETTER MIXING
THURSDAY...A BREEZY AFTERNOON IS EXPECTED WITH GUSTS TO 30 KTS
POSSIBLE. A GOOD SOUTHERLY BREEZE WILL KEEP TEMPS BALMY THURSDAY
NIGHT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE ECMWF AND GFS ARE CLOSER WITH TODAY'S SET OF RUNS REGARDING A
NEGATIVELY TILTED UPPER TROUGH WHICH WILL SPIN UP A SURFACE LOW
NEAR THE SOUTHERN TIP OF LAKE MICHIGAN ON FRIDAY. INITIALLY
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A WARM FRONT WILL AFFECT
THE REGION ON FRIDAY...BEFORE A STRONG COLD FRONT ARRIVES DURING
SATURDAY...KEEPING A CHC FOR SHWRS AND STORMS THAT DAY TOO.
ALTHOUGH THE ECMWF HAS A MORE SOUTH AND EAST TRACK THROUGH THE
LOWER GREAT LAKES STATES...THE LOW STRENGTHENS TO 995MB OVER NEW
YORK WHICH WOULD PROBABLY MEAN ADVISORY LEVEL WIND GUSTS IN OUR
REGION FOR SATURDAY. THE ECMWF IS COLDER NOW THAT SOME UPSLOPE
SNOW SHOWERS ARE POSSIBLE EARLY SUNDAY AS THE -8 H85 ISOTHERM
TOUCHES GREENBRIER COUNTY. OTHERWISE SUNDAY HA THE POTENTIAL TO BE
BREEZY AND CHILLY...NOT THE GREATEST WEEKEND IS IN OUR MIDST. THE
UPPER LOW ASSOCIATED WITH THIS SYSTEM WILL TAKE A WHILE TO BE
FLUSHED OUT OF SE CANADA...THANKS TO A STRONG POLAR VORTEX IN
PLACE FOR THIS TIME OF YEAR...AROUND 485DM THROUGH NE CANADA. THIS
COULD VERY WELL KEEP SUB ZERO H85 TEMPS ACROSS THE GREAT LAKES
WELL INTO EARLY NEXT WEEK.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A LARGE BAND OF MODERATE TO HEAVY SHOWERS WITH EMBEDDED
THUNDERSTORM EXTENDED FROM SOUTHEAST OHIO INTO SOUTHERN ALABAMA.
THE EASTERN EDGE OF THIS BAND WAS MOVING EAST AROUND 20 KNOTS
WHICH WILL BRING THE PRECIPITATION INTO BLF AND LWB BY 08Z...INTO
BCB AND ROA AROUND 10Z AND NOT INTO LYH AND DAN UNTIL AROUND 11Z.

ALSO PRIOR TO CONVECTION...LOOKING AT A SMALL WINDOW OF LOW LVL
WIND SHEAR FROM LYH AND DAN EAST INTO THE PIEDMONT AS A STRONG SW
LOW LVL JET CONTINUES TO WEAKEN.

BEHIND THE SHOWERS EXPECT MVFR CEILINGS TO FILL IN THROUGHOUT THE
AREA AS THE UPPER LOW CROSSES THROUGH VIRGINIA AND MARYLAND.
CEILINGS MAY EVEN DROP TO IFR IN THE MOUNTAINS WITH SURFACE AND
LOW LEVEL NORTHWEST WINDS BRINGING LOW LEVEL;MOISTURE UP THE
WESTERN SLOPES OF THE APPALACHIANS. ALSO LATEST NAM AND GFS SUGGEST
THE POTENTIAL FOR ANOTHER BAND OF CONVECTION FORMING TUESDAY
AFTERNOON IF THERE IS ANY HEATING...MOST LIKELY EAST OF THE BLUE RIDGE
DUE TO GOOD LAPSE RATES AND COLD AIR ALOFT. SO CB IS MENTIONED FROM
KROA EAST.

MODELS KEEPING UPPER LOW OVER THE MID ATLANTIC REGION INTO EARLY
WEDNESDAY WHICH MAY HOLD MVFR CEILINGS ACROSS THE REGION INTO
WEDNESDAY NIGHT. OTRW OVERALL VFR CONDITIONS ARE NOT EXPECTED
AGAIN UNTIL THURSDAY OR FRIDAY. ANOTHER COMPLEX STORM SYSTEM LOOKS
TO BRING A RETURN OF LOW CIGS AND SHOWERS FRIDAY NIGHT INTO
SATURDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/WP
NEAR TERM...AMS/JH/WP
SHORT TERM...KM
LONG TERM...KM
AVIATION...AMS/JH
Hazardous weather outlook, Apr 11, 11:16 PM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 PM EDT MON APR 11 2011

VAZ007-009>014-018>020-022>024-WVZ042>045-130330-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-
GREENBRIER-
1116 PM EDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THE
PRIMARY THREAT FROM THE SEVERE STORMS WILL BE DAMAGING
WINDS...WITH LARGE HAIL AND AN ISOLATED TORNADO POSSIBLE.

THERE IS AN ISOLATED THREAT FOR FLOODING ESPECIALLY IN THE
SOUTHEAST WEST VIRGINIA MOUNTAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ015>017-032>035-043>047-058-059-130330-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
1116 PM EDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT...MAINLY
BETWEEN 1 AM AND 5 AM. THE PRIMARY THREAT FROM ANY SEVERE STORMS
WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES MAY ALSO
OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 12, 3:39 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 AM EDT TUE APR 12 2011

VAZ009-010-012-015-120815-
BLAND VA-GRAYSON VA-SMYTH VA-WYTHE VA-
339 AM EDT TUE APR 12 2011

...A SHOWER WITH HEAVY RAIN WILL AFFECT BLAND...GRAYSON...SMYTH AND
WYTHE COUNTIES...

AT 337 AM EDT...A SHOWER WITH HEAVY RAIN WAS LOCATED OVER SUGAR
GROVE...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER.

THIS SHOWER WILL BE NEAR MARION WYTHEVILLE...COMERS ROCK...AND NEBO
AROUND 345 AM...RURAL RETREAT...SPEEDWELL...AND CERES AROUND 350
AM...FAVONIA...CROCKETT...AND CRIPPLE CREEK AROUND 355 AM AND
WYTHEVILLE AROUND 400 AM.

LAT...LON 3693 8156 3706 8136 3708 8128 3712 8126
      3729 8099 3728 8101 3726 8099 3682 8099
      3681 8104 3677 8102 3661 8157

NF
Special weather statement, Apr 12, 4:14 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 AM EDT TUE APR 12 2011

VAZ010>013-120915-
BLAND VA-GILES VA-PULASKI VA-WYTHE VA-
414 AM EDT TUE APR 12 2011

...A SHOWER WITH HEAVY RAIN WILL AFFECT BLAND...GILES...PULASKI AND
WYTHE COUNTIES...

AT 412 AM EDT...A SHOWER WITH HEAVY RAIN WAS LOCATED 6 MILES
NORTHEAST OF WYTHEVILLE...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS SHOWER.

THIS SHOWER WILL BE NEAR LONG SPUR AROUND 420 AM...MECHANICSBURG
AROUND 425 AM...PULASKI AROUND 430 AM...DUBLIN AROUND 440 AM AND BANE
AROUND 445 AM.

LAT...LON 3738 8070 3706 8066 3690 8107 3717 8112

NF

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 4:43 AM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes47 min
Apr 12, 5:17 AM EDTSpecial Weather StatementRNKSurry28 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.